Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 29, 2025, 9:28 PM CDT for 4 counties in Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2025, 9:28 PM CDT (02:28 UTC)
- Expired
- Jul 30, 2025, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, NE, Knox County, NE, Pierce County, NE, Wayne County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5070 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 14.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:45 PM CDT, 2 hours 43 minutes earlier. Its key messages:
- Very hot conditions continue through mid evening with heat index values of 105 to 118. The hottest conditions extend from southwest Iowa west toward Lincoln and Wahoo.
- Scattered thunderstorms will develop across the area early this evening, and will become widespread overnight. Small areas of very heavy rainfall will be possible, with many areas receiving more than an inch of rain and some localized pockets of 4 inches or more possible. The strongest storms may also produce damaging winds to 60 mph.
- Much cooler conditions will build over the area with highs mainly in the 70s through this weekend.
Area forecast discussion, Jul 29, 6:45 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
645 PM CDT Tue Jul 29 2025
.KEY MESSAGES...
- Very hot conditions continue through mid evening with heat
index values of 105 to 118. The hottest conditions extend from
southwest Iowa west toward Lincoln and Wahoo.
- Scattered thunderstorms will develop across the area early
this evening, and will become widespread overnight. Small
areas of very heavy rainfall will be possible, with many areas
receiving more than an inch of rain and some localized pockets
of 4 inches or more possible. The strongest storms may also
produce damaging winds to 60 mph.
- Much cooler conditions will build over the area with highs
mainly in the 70s through this weekend.
&&
.DISCUSSION...
Issued at 228 PM CDT Tue Jul 29 2025
At 3 PM on Tuesday, a stationary front extended from near Grand
Island to Columbus to Tekamah to Denison. There was also a
remnant outflow boundary in the vicinity of Harlan, Atlantic,
and Sioux City, another weak convergence zone running from near
Atlantic south toward Clarinda, and other weak convergence zones
as well. South of the stationary front, conditions are very hot
with dewpoints once again in the upper 70s or low 80s while
temperatures are in the 90s. This is bringing the heat index
into the 105 to 120 range. This heat will persist into the
evening, and the high dewpoints will persist until storms sweep
through.
A shallow cumulus field has developed near and north of the
frontal zone, in an area featuring weak convergence and mixed
layer CAPE pushing 4000 J/Kg. Effective shear is near 30 kts
north of the front, but the overall wind profile is quite weak.
Closer to the surface low in the northwest corner of KS,
thunderstorms are initializing already, and will likely zipper
northeast up the front over the next couple of hours into
central NE. Other deeper convective updrafts are trying to take
off in northwest MO and in some deeper cumulus in north central
KS. Through 5 PM, will be watching areas near Concordia KS,
Clarinda, IA, Monona county IA, and that frontal zone for
potential first thunderstorms in the local forecast area. The
greatest potential for those probably extends along that front
from near Columbus up toward Denison. The WoFS ensemble favors
the Thurston/Burt/Monona county region where the outflow and
front intersect through around 6 PM. This is somewhat important
because these initial storms will be slow moving and could drop
some very heavy rainfall rates with the abundant CAPE and
moisture content. This front may also serve as a zone favored
for training of storms through the evening hours.
So this initial activity focused in the 5 PM to 11 PM timeframe
will feature potential for very heavy rainfall and flash
flooding, as well as damaging downburst winds. Don't believe
that the potential for widespread organized wind storm will
fully be present tonight, but could have some damaging
downbursts especially early on. Expect these to push out some
outflow south and southwestward which may push the effective
frontal zone (and zone of subsequent storm development) a bit
farther south over time as well. Then, as the night goes on, a
large thunderstorm complex will spread east northeast out of
western NE/KS across the entire forecast area. Do expect some
wind with this cluster of storms, but it doesn't appear that the
deep layer wind profiles will be supportive of a widespread
wind producer. Currently believe that the strongest portions of
the storm system will be capable of 40 to 65 mph gusts, and may
lean more on the lower side of that range but the potential
exists for severe wind.
The combination of a period of training and/or backbuilding
storms followed by a widespread storm complex and some lingering
showers and storms thereafter should provide a favorable
rainfall duration in some areas to support heavy rain amounts
when combined to the very moist atmosphere and a modest LLJ
moisture transport that develops overnight. Peak rainfall rates
of 2+" per hour are expected in the heavy slow moving storms,
and won't be surprised to see some small pockets of 4-5 inches
of rain. That said, the majority of the area will be closer to
the 1 to 1.5 inch range with those heaviest amounts being more
localized. It is worth mentioning that there are some potential
scenarios that could bring those heaviest amounts into some of
our urban areas overnight. A Flood Watch has been issued for
those areas most likely to see the heavier rain amounts.
Cool high pressure builds into the Great Lakes and extends west
into the Plains for several days, persisting through this
weekend. This will result in high temperatures mainly in the 70s
through this weekend (although there could be a few 80s
sprinkled in there). There will be a couple shots at
precipitation by late Saturday into early next week as short
wave troughs attempt to break into the stable upper pattern. It
would seem the most favorable setup for rain would be if one of
these troughs can enhance the LLJ flow up and over the back side
of the surface high for some extra lift and moisture transport.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 645 PM CDT Tue Jul 29 2025
The forecast will be tricky tonight as we'll see a few isolated
storms pop up this evening before activity becomes more
widespread around 01-02Z. Wind directions initially out of the
south and east will become more driven by storm activity later
tonight with potential for downbursts. A burst of westerly
winds is likely as storms arrive at KOMA and KLNK around
04-06Z. Once these later storms arrive, expect them to hang
around for a while with cigs lowering to at least 1500 ft by
12Z. We'll see winds shift to northerly overnight with a mix of
MVFR/IFR conditions likely towards daybreak. Expect showers to
linger into the morning hours with cigs gradually lifting to
around 2500 ft by 18Z. We may see improvement to VFR around
21-22Z, but confidence is low in when improvement will occur.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch through Wednesday morning for NEZ015-031>034-
042>045-050>053-065>068.
Heat Advisory until 8 PM CDT this evening for NEZ042>045-050-
065-078-088>093.
Extreme Heat Warning until 8 PM CDT this evening for
NEZ051>053-066>068.
IA...Flood Watch through Wednesday morning for IAZ043-055-056-069-
079-080-090-091.
Heat Advisory until 8 PM CDT this evening for IAZ055-056.
Extreme Heat Warning until 8 PM CDT this evening for IAZ069-
079-080-090-091.
&&
DISCUSSION...Barjenbruch
AVIATION...McCoyHazardous weather outlook, Jul 29, 3:35 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 335 PM CDT Tue Jul 29 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 335 PM CDT Tue Jul 29 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tuesday Afternoon Through Wednesday Dangerous heat will continue into early Tuesday evening with heat indices of 105 to 118. Scattered thunderstorms will develop by 6 PM today, with the best chance early this evening extending from near Columbus and Albion up toward Tekamah and Denison. These early evening storms will be capable of producing very heavy rainfall and isolated damaging wind gusts. As we get into later evening and the early morning hours, thunderstorms will become more widespread. Heavy rainfall will remain possible, and the strongest storms may produce wind gusts of 40 to 65 mph. Much of the forecast area will receive 1 to 1.5 inches of rain, but expect small areas of 4 inches or more. This may lead to flooding, and a flood watch has been issued through Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this afternoon or tonight.
In the hours before
Local storm report, Jul 29, 8:23 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
823 PM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Tstm Wnd Gst 3 ENE Creighton 42.47N 97.86W
07/29/2025 M58 MPH Knox NE Public
&&
LMLocal storm report, Jul 29, 8:53 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
853 PM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM Tstm Wnd Gst Pierce 42.20N 97.54W
07/29/2025 M59 MPH Pierce NE Public
&&
LMLocal storm report, Jul 29, 9:27 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
927 PM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM Tstm Wnd Dmg Carroll 42.28N 97.19W
07/29/2025 Wayne NE Public
1.5 inch branches down in Carroll.
&&
LMThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 50 min |
| Jul 29, 8:00 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 60 min |
| Jul 29, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 60 min |
| Jul 29, 8:54 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Cedar, Cuming, Madison, Pierce and 3 more | 66 min |
| Jul 29, 8:56 PM CDT | Areal Flood Advisory | OAX | Cedar, Knox, Pierce, Wayne | 32 min |
| Jul 29, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 32 min |
| Jul 29, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Madison, Platte, Stanton | 30 min |
| Jul 29, 9:43 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Madison, Platte and 3 more | 47 min |
| Jul 29, 10:14 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Thurston, Washington | 46 min |
| Jul 29, 11:20 PM CDT | Areal Flood Advisory | OAX | Burt | 7 hr |
| Jul 29, 11:36 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 39 min |
| Jul 30, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 45 min |
| Jul 30, 12:25 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe | 42 min |
| Jul 30, 1:19 AM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Jul 30, 1:41 AM CDT | Areal Flood Advisory | OAX | Cass | 3 hr |
| Jul 30, 12:17 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 27 min |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.